Alert archive / Wisconsin / Wind Chill Advisories in 2013
Wind Chill Advisory 2, NWS La Crosse, WI
NWS La Crosse, WI issued this wind chill advisory at Jan 20, 2013, 3:36 AM CST for 8 counties in Iowa; 13 counties in Wisconsin; 7 counties in Minnesota. It took effect at Jan 21, 2013, 12:00 AM CST. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2013, 3:36 AM CST (09:36 UTC)
- In effect from
- Jan 21, 2013, 12:00 AM CST
- Expired
- Jan 22, 2013, 12:00 PM CST
- In force
- 36 hr
- Issued by
- NWS La Crosse, WI
All 28 counties
Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Adams County, WI, Buffalo County, WI, Clark County, WI, Crawford County, WI, Grant County, WI, Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Taylor County, WI, Trempealeau County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 27 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.6 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 95 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
793 WWUS43 KARX 200936 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 336 AM CST SUN JAN 20 2013 ...DANGEROUS WIND CHILLS THROUGH TUESDAY MORNING... .A COLD ARCTIC AIRMASS WILL REMAIN ENTRENCHED OVER THE AREA THROUGH TUESDAY. NORTHWEST WINDS WILL COMBINE WITH THIS COLD AIRMASS TO PRODUCE DANGEROUSLY COLD WIND CHILLS OF 20 TO 35 BELOW ZERO LATE TONIGHT THROUGH NOON TUESDAY. WIZ017-029-201745- /O.NEW.KARX.WC.Y.0002.130121T0600Z-130122T1800Z/ /O.CON.KARX.WC.Y.0001.000000T0000Z-130120T1500Z/ TAYLOR-CLARK- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE 336 AM CST SUN JAN 20 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY. * WIND CHILL VALUES WILL HOVER AROUND 25 BELOW ZERO THROUGH 9 AM THIS MORNING...SLOWLY IMPROVING THROUGH THE REST OF THE DAY AS WINDS DIMINISH AND TEMPERATURES RISE. WIND CHILL VALUES WILL THEN DROP INTO THE 20 TO 35 BELOW ZERO RANGE LATE TONIGHT AND REMAIN TIN THIS RANGE THROUGH TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE DANGEROUSLY LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS APPROPRIATELY FOR THESE BITTERLY COLD CONDITIONS. && $$ IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034- 041>044-053>055-061-201745- /O.NEW.KARX.WC.Y.0002.130121T0600Z-130122T1800Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON- CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... NEW HAMPTON...OELWEIN...ROCHESTER...WINONA...AUSTIN... BLACK RIVER FALLS...LA CROSSE...SPARTA...TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 336 AM CST SUN JAN 20 2013 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY. * WIND CHILL VALUES WILL DROP INTO THE 20 TO 35 BELOW ZERO RANGE LATE TONIGHT AND REMAIN IN THIS RANGE THROUGH TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE DANGEROUSLY LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ DAS WEATHER.GOV/LACROSSE
9 follow-up statements
851 WWUS43 KARX 201551 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 951 AM CST SUN JAN 20 2013 ...DANGEROUS WIND CHILLS THROUGH TUESDAY MORNING... .A COLD ARCTIC AIRMASS WILL REMAIN ENTRENCHED OVER THE AREA THROUGH TUESDAY. PERSISTENT NORTHWEST WINDS WILL COMBINE WITH THIS COLD AIRMASS TO PRODUCE DANGEROUSLY COLD WIND CHILLS OF 20 TO 35 BELOW ZERO LATE TONIGHT THROUGH NOON TUESDAY. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-210000- /O.CON.KARX.WC.Y.0002.130121T0600Z-130122T1800Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... NEW HAMPTON...OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD... NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA...TOMAH... MAUSTON...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER... PLATTEVILLE 951 AM CST SUN JAN 20 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY... * WIND CHILL VALUES WILL DROP INTO THE 20 TO 35 BELOW ZERO RANGE FOR LATE TONIGHT AND MONDAY MORNING. WIND CHILL VALUES WILL ONLY CLIMB TO AROUND 20 BELOW MONDAY AFTERNOON...THEN HEAD BACK INTO THE 20 TO 35 BELOW RANGE FOR MONDAY NIGHT AND TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE DANGEROUSLY LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...BE SURE TO DRESS WARMLY... INCLUDING A WARM HAT...GLOVES AND APPROPRIATE SHOES OR BOOTS. && $$ RRS WEATHER.GOV/LACROSSE
819 WWUS43 KARX 202100 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 300 PM CST SUN JAN 20 2013 ...DANGEROUS WIND CHILLS THROUGH TUESDAY MORNING... .A COLD ARCTIC AIRMASS WILL CONTINUE TO SPREAD SOUTHEAST ACROSS THE AREA TONIGHT THROUGH TUESDAY. TEMPERATURES ARE GOING TO BE NEAR OR BELOW ZERO MUCH OF TONIGHT THROUGH TUESDAY MORNING. THIS AIRMASS COMBINED WITH BRISK NORTHWEST WINDS IS GOING TO PRODUCE DANGEROUSLY COLD WIND CHILLS OF 20 TO 35 BELOW ZERO LATE TONIGHT THROUGH NOON TUESDAY. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-210500- /O.CON.KARX.WC.Y.0002.130121T0600Z-130122T1800Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... NEW HAMPTON...OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD... NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA...TOMAH... MAUSTON...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER... PLATTEVILLE 300 PM CST SUN JAN 20 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY... * WIND CHILL VALUES WILL DROP INTO THE 20 TO 35 BELOW ZERO RANGE FOR LATE TONIGHT AND MONDAY MORNING. WIND CHILL VALUES WILL ONLY CLIMB TO AROUND 20 BELOW MONDAY AFTERNOON...THEN HEAD BACK INTO THE 20 TO 35 BELOW RANGE FOR MONDAY NIGHT AND TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE DANGEROUSLY LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...BE SURE TO DRESS WARMLY... INCLUDING A WARM HAT...GLOVES AND APPROPRIATE SHOES OR BOOTS. && $$ RRS WEATHER.GOV/LACROSSE
458 WWUS43 KARX 210253 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 853 PM CST SUN JAN 20 2013 ...DANGEROUS WIND CHILLS THROUGH TUESDAY MORNING... .A COLD ARCTIC AIRMASS WILL CONTINUE TO SETTLE ACROSS THE AREA TONIGHT THROUGH TUESDAY. TEMPERATURES ARE GOING TO BE NEAR OR BELOW ZERO MUCH OF TONIGHT THROUGH TUESDAY MORNING. THIS AIRMASS COMBINED WITH BRISK NORTHWEST WINDS IS GOING TO PRODUCE DANGEROUSLY COLD WIND CHILLS OF 20 TO 35 BELOW ZERO LATE TONIGHT THROUGH NOON TUESDAY. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-211100- /O.CON.KARX.WC.Y.0002.130121T0600Z-130122T1800Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... NEW HAMPTON...OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD... NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA...TOMAH... MAUSTON...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER... PLATTEVILLE 853 PM CST SUN JAN 20 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY... * WIND CHILL VALUES WILL DROP INTO THE 20 TO 35 BELOW ZERO RANGE FOR LATE TONIGHT AND MONDAY MORNING. WIND CHILL VALUES WILL ONLY CLIMB TO AROUND 20 BELOW MONDAY AFTERNOON...THEN HEAD BACK INTO THE 20 TO 35 BELOW RANGE FOR MONDAY NIGHT AND TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE DANGEROUSLY LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...BE SURE TO DRESS WARMLY... INCLUDING A WARM HAT...GLOVES AND APPROPRIATE SHOES OR BOOTS. && $$ RABERDING WEATHER.GOV/LACROSSE
824 WWUS43 KARX 210920 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 320 AM CST MON JAN 21 2013 ...DANGEROUS COLD WIND CHILLS THROUGH TUESDAY MORNING... .AN ARCTIC AIRMASS WILL REMAIN ENTRENCHED OVER THE AREA THROUGH TUESDAY MORNING. BRISK NORTHWEST WINDS WILL COMBINE WITH THIS VERY COLD AIRMASS TO PRODUCE DANGEROUS WIND CHILL VALUES OF 20 TO 35 BELOW ZERO TODAY THROUGH NOON TUESDAY. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-211730- /O.CON.KARX.WC.Y.0002.000000T0000Z-130122T1800Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... NEW HAMPTON...OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD... NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA...TOMAH... MAUSTON...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER... PLATTEVILLE 320 AM CST MON JAN 21 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY... * WIND CHILL VALUES WILL REMAIN IN THE 20 TO 35 BELOW ZERO RANGE TODAY THROUGH TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE DANGEROUSLY LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...BE SURE TO DRESS WARMLY... INCLUDING A WARM HAT...GLOVES AND APPROPRIATE SHOES OR BOOTS. && $$ DAS WEATHER.GOV/LACROSSE
542 WWUS43 KARX 211540 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 940 AM CST MON JAN 21 2013 ...DANGEROUS COLD WIND CHILLS THROUGH TUESDAY MORNING... .AN ARCTIC AIRMASS WILL REMAIN ENTRENCHED OVER THE AREA THROUGH TUESDAY MORNING. BRISK NORTHWEST WINDS WILL COMBINE WITH THIS VERY COLD AIRMASS TO PRODUCE BITTER COLD WIND CHILL VALUES OF 20 TO 35 BELOW ZERO TODAY THROUGH NOON TUESDAY. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-212345- /O.CON.KARX.WC.Y.0002.000000T0000Z-130122T1800Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... NEW HAMPTON...OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD... NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA...TOMAH... MAUSTON...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER... PLATTEVILLE 940 AM CST MON JAN 21 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY... * WIND CHILL VALUES WILL BE MOSTLY IN THE 20 BELOW TO 25 BELOW RANGE THROUGH TODAY...THEN DROP BACK INTO THE 20 BELOW TO 35 BELOW ZERO RANGE BY LATER TONIGHT AND TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE BITTER COLD WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...BE SURE TO DRESS WARMLY... INCLUDING A WARM HAT...GLOVES AND APPROPRIATE SHOES OR BOOTS. && $$ RRS WEATHER.GOV/LACROSSE
252 WWUS43 KARX 212049 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 249 PM CST MON JAN 21 2013 ...VERY COLD WIND CHILLS THROUGH TUESDAY MORNING... .AN ARCTIC AIRMASS WILL REMAIN ENTRENCHED OVER THE AREA THROUGH TUESDAY MORNING. BRISK NORTHWEST WINDS WILL COMBINE WITH THIS VERY COLD AIRMASS TO PRODUCE BITTER COLD WIND CHILL VALUES OF 20 TO 35 BELOW ZERO TONIGHT THROUGH NOON TUESDAY. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-220500- /O.CON.KARX.WC.Y.0002.000000T0000Z-130122T1800Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... NEW HAMPTON...OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD... NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA...TOMAH... MAUSTON...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER... PLATTEVILLE 249 PM CST MON JAN 21 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY... * WIND CHILL VALUES TONIGHT AND TUESDAY MORNING WILL BE THE 20 BELOW TO 35 BELOW ZERO RANGE. THE COLDEST OF THE WIND CHILLS WILL BE BETWEEN MIDNIGHT TONIGHT AND 9 AM TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE BITTER COLD WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...BE SURE TO DRESS WARMLY... INCLUDING A WARM HAT...GLOVES AND APPROPRIATE SHOES OR BOOTS. && $$ RRS WEATHER.GOV/LACROSSE
993 WWUS43 KARX 220249 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 849 PM CST MON JAN 21 2013 ...VERY COLD WIND CHILLS THROUGH TUESDAY MORNING... .AN ARCTIC AIRMASS WILL REMAIN ENTRENCHED OVER THE AREA THROUGH TUESDAY MORNING. BRISK NORTHWEST WINDS WILL COMBINE WITH THIS VERY COLD AIRMASS TO PRODUCE BITTER COLD WIND CHILL VALUES OF 20 TO 35 BELOW ZERO TONIGHT THROUGH NOON TUESDAY. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-221100- /O.CON.KARX.WC.Y.0002.000000T0000Z-130122T1800Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... NEW HAMPTON...OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD... NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA...TOMAH... MAUSTON...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER... PLATTEVILLE 849 PM CST MON JAN 21 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY... * WIND CHILL VALUES TONIGHT AND TUESDAY MORNING WILL CONTINUE IN THE 20 BELOW TO 35 BELOW ZERO RANGE. THE COLDEST OF THE WIND CHILLS WILL BE BETWEEN MIDNIGHT TONIGHT AND 9 AM TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE BITTER COLD WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...BE SURE TO DRESS WARMLY... INCLUDING A WARM HAT...GLOVES AND APPROPRIATE SHOES OR BOOTS. && $$ RABERDING WEATHER.GOV/LACROSSE
488 WWUS43 KARX 220942 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 342 AM CST TUE JAN 22 2013 ...BITTERLY COLD AIR IN PLACE THIS MORNING... .WIND CHILLS HAVE DROPPED INTO THE 20 TO 35 DEGREES BELOW ZERO RANGE THIS MORNING ACROSS THE REGION WITH THE LOWEST VALUES ACROSS NORTH CENTRAL WISCONSIN. THOUGH WINDS ARE LIGHT AT LESS THAN 10 MPH...THE TEMPERATURES HAVE PLUMMETED INTO THE -5 TO -15 DEGREE RANGE AND THE WINDS ARE ENOUGH TO PUSH THE WIND CHILL DOWN. CONDITIONS WILL IMPROVE LATER THIS MORNING AS TEMPERATURES INCREASE AND THE WINDS STAY FAIRLY LIGHT. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-221745- /O.CON.KARX.WC.Y.0002.000000T0000Z-130122T1800Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... NEW HAMPTON...OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD... NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA...TOMAH... MAUSTON...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER... PLATTEVILLE 342 AM CST TUE JAN 22 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WIND CHILL VALUES THIS MORNING WILL BE IN THE 20 BELOW TO 35 BELOW ZERO RANGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE BITTER COLD WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...BE SURE TO DRESS WARMLY... INCLUDING A WARM HAT...GLOVES AND APPROPRIATE SHOES OR BOOTS. && $$ HALBACH WEATHER.GOV/LACROSSE
805 WWUS43 KARX 221644 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1044 AM CST TUE JAN 22 2013 ...STILL COLD BUT NOT QUITE AS HAZARDOUS THIS AFTERNOON... .TEMEPRATURES CONTINUE TO SLOWLY WARM THIS MORNING BUT ARE STILL QUITE COLD. OVER THE PAST SEVERAL HOURS TEMPERATURES HAVE WARMED 5-7 DEGREES. WINDS FROM 7 TO 10 MPH ARE STILL PRODUCING WIND CHILLS IN THE TEENS...WITH NORTH CENTRAL WISCONSIN STILL IN THE -20 TO -30 DEGREE RANGE. THIS IMPROVING TREND WILL CONTINUE ACROSS THE AREA. THOSE IN NORTH CENTRAL WISCONSIN WILL HAVE THE MOST BITTER WIND CHILLS TODAY...WITH VALUES HOVERING IN THE -15 TO -20 DEGREE RANGE THIS AFTERNOON. THE ADVISORY WILL BE ALLOWED TO EXPIRE AT NOON TODAY. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-221800- /O.CON.KARX.WC.Y.0002.000000T0000Z-130122T1800Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... NEW HAMPTON...OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD... NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA...TOMAH... MAUSTON...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER... PLATTEVILLE 1044 AM CST TUE JAN 22 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WIND CHILL VALUES LATE THIS MORNING WILL BE IN THE -10 TO -20 DEGREE RANGE ALONG AND SOUTH OF INTERSTATE 94. * WIND CHILL VALUES LATE THIS MORNING WILL BE IN THE -20 TO -30 DEGREE RANGE NORTH OF INTERSTATE 94. * IF GOING OUTDOORS...EVEN IF BRIEFLY...WEAR WARM CLOTHING AND CARRY A CELL PHONE. MANY HYPOTHERMIA DEATHS OCCUR FROM PEOPLE FALLING WHEN OUTSIDE AND NOT BEING ABLE TO CONTACT HELP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE BITTER COLD WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. && $$ BAUMGARDT WEATHER.GOV/LACROSSE
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this wind chill advisory went out at Jan 20, 3:32 AM CST, 4 minutes earlier.
Area forecast discussion, Jan 20, 3:32 AM CST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
332 AM CST SUN JAN 20 2013
.SHORT TERM...TODAY THROUGH TUESDAY NIGHT
332 AM CST SUN JAN 20 2013
THE MAIN FOCUS THROUGH THE NEXT FEW DAYS IS WITH THE BITTERLY COLD
AIR MASS THAT WILL SETTLE IN ACROSS THE REGION AND LEAD TO
DANGEROUSLY COLD WIND CHILLS...PARTICULARLY LATE TONIGHT INTO
TUESDAY MORNING.
THE FIRST IN A SERIES OF UPPER LEVEL TROUGHS CAME THROUGH EARLIER
ON SATURDAY AND HAS USHERED IN THE FIRST WAVE OF COLD AIR INTO THE
REGION. AT THE SURFACE...A COLD FRONT HAS PUSHED INTO THE CENTRAL
GREAT LAKES WITH A RIDGE OF HIGH PRESSURE EXTENDING FROM THE
DAKOTAS DOWN TOWARD THE OZARKS. THE PRESSURE GRADIENT BETWEEN
THESE TWO FEATURES HAS RELAXED A BIT ACROSS THE UPPER MISSISSIPPI
RIVER VALLEY WITH MANY OF THE GUSTS RELEGATED TO BEING LESS THAN
20KTS NOW. DESPITE THE WEAKENING WINDS...THEY HAVE STAYED STRONG
ENOUGH THAT WITH THE COLDER AIR MOVING IN THAT WIND CHILLS HAVE
DROPPED INTO THE -10F TO -20F RANGE. MEDFORD HAS BEEN LINGERING
AROUND -20F...SO WILL HOLD ONTO THE WIND CHILL ADVISORY THERE
DESPITE THE WEAKENING WINDS.
THE NEXT MID LEVEL SHORT WAVE TROUGH WILL DROP DOWN FROM SOUTH
CENTRAL CANADA TODAY AND BRING A BAND OF LIGHT SNOW ALONG WITH IT.
THE FORCING FROM THIS SYSTEM APPEARS TO BE IN THE MID LEVELS FROM
THE TROUGH WITH LITTLE TO NO OMEGA IN THE LOW LEVELS. 500-300MB PV
ADVECTION WEAKENS SUBSTANTIALLY THIS MORNING AS THE TROUGH DIVES
SOUTH...SO EXPECT THAT THE BAND OF SNOW WILL ALSO WEAKEN AS IT
DROPS DOWN FROM THE DAKOTAS. THE BEST CHANCES FOR THE LIGHT SNOW
WILL BE FROM SOUTH CENTRAL MINNESOTA INTO NORTHEAST IOWA WHERE THE
LEFTOVER PV ADVECTION LOOKS THE STRONGEST. 20.00Z NAM/GFS BUFKIT
SOUNDINGS FROM THIS REGION DO SHOW A FAIRLY DEEP DENDRITIC GROWTH
ZONE FROM THE SURFACE ON UP TO AROUND 600MB...BUT MUCH OF THE
LIFT IS ABOVE IT AROUND 500MB...SO AM NOT TOO HIGH ON SEEING ANY
HEAVY SNOW RATES OUT OF THIS EVENT. GENERALLY LOOKING AT LESS THAN
A HALF INCH FROM SOUTH CENTRAL MINNESOTA ON INTO NORTHEAST IOWA BY
MID AFTERNOON.
THIS TROUGH WILL PULL DOWN AN EVEN COLDER AIR MASS DOWN FROM
CANADA INTO THE REGION WITH 850MB TEMPERATURES DROPPING DOWN TO
AROUND -28C BY 12Z MONDAY. TEMPERATURES WILL STRUGGLE TO GET ABOVE
ZERO ON MONDAY...BUT THINK THAT THEY WILL AS IT TYPICALLY IS RARE
TO HAVE HIGHS STAY BELOW ZERO ALL DAY WITHOUT THERE BEING SOME
SNOW ON THE GROUND. REGARDLESS...THE COMBINATION OF GUSTY WINDS
AND COLD AIR WILL DEFINITELY LEAD TO DANGEROUS WIND CHILLS IN THE
-20F TO -35F RANGE FROM TONIGHT THROUGH TUESDAY MORNING. DESPITE
THE WIND CHILL ADVISORY ALREADY BEING OUT FOR CLARK/TAYLOR
COUNTIES THIS MORNING...CONFIDENCE HAS BEEN VERY HIGH THAT THESE
WIND CHILLS WILL OCCUR TONIGHT INTO TUESDAY THAT AN ADVISORY WILL
BE ISSUED THIS MORNING TO COVER THIS TIME FRAME. CRITERIA FOR A
WIND CHILL WARNING IS -35F WHICH MAY BRIEFLY GET HIT IN SOUTHEAST
MINNESOTA MONDAY MORNING FOR AN HOUR OR TWO...BUT CONFIDENCE WAS
NOT HIGH ENOUGH AT THIS POINT TO GO THAT ROUTE YET. WARMER AIR
WILL MOVE IN TUESDAY AFTERNOON AND BRING AN END TO THE ADVISORY
CRITERIA WIND CHILLS.
.LONG TERM...WEDNESDAY THROUGH SATURDAY
332 AM CST SUN JAN 20 2013
THE MAIN FEATURE IN THE LATER PART OF THE WEEK IS WITH THE NEXT
CHANCES FOR SNOW WHICH APPEAR TO BE DWINDLING AS TIME GOES ON.
TRENDS HAVE BEEN TO TAKE THE LOW PRESSURE SYSTEM ON THURSDAY
FURTHER TO THE SOUTH. THE CORE OF THE MID LEVEL TROUGH DOES COME
ACROSS THE UPPER MISSISSIPPI RIVER VALLEY REGION THOUGH AND SHOULD
PROVIDE ENOUGH LIFT TO PRODUCE SOME SNOW...THOUGH THE HEAVIEST
ACCUMULATIONS WILL BE WELL TO THE SOUTH AND EAST. LEFT SOME SMALL
CHANCES IN FOR FRIDAY SINCE PREVIOUS RUNS HAD SOME CHANCES IN
THERE AND THE 20.00Z ECMWF STILL SHOWS SOME CYCLONIC FLOW TO WHERE
SOME SNOW SHOWERS COULD OCCUR. OTHERWISE...THE COOL TEMPERATURES
WILL CONTINUE THROUGH THE REST OF THE WEEK WITH HIGHS MAINLY IN
THE TEENS AND LOWS IN THE SINGLE DIGITS.
&&
.AVIATION...THROUGH 06Z MONDAY
1131 PM CST SAT JAN 19 2013
WINDS WILL CONTINUE TO DIMINISH THROUGH THE OVERNIGHT HOURS AS THE
PRESSURE GRADIENT RELAXES. STILL WILL SEE SOME GUSTS TO 30 KNOTS AT
BOTH SITES THROUGH 09Z THOUGH. CLOUD FORECAST RATHER
CHALLENGING...AS THERE ARE QUITE A BIT OF CLEAR SKIES TO THE WEST
OVER SOUTHERN AND CENTRAL MINNESOTA...WITH MVFR CEILINGS INTERSPERSED
IN THE CLEARING. LOOKS LIKE A BROKEN TO AT TIMES SCATTERED DECK WILL
PERSIST AT LEAST THROUGH 09Z...BEFORE MORE CLEARING OCCURS...BUT BY
THAT TIME HIGHER CLOUDS WILL START TO ROLL IN. EXPECT VFR CONDITIONS
THROUGH THE REMAINDER OF THE MORNING. AFTER 18Z...NEXT SHORTWAVE
DIVE SOUTHWARD...BUT LOOKS TO PUSH TO THE WEST OF THE AREA. COULD BE
SOME MVFR TO LOWER VFR CEILINGS DEVELOP WITH A FEW FLURRIES AT BOTH
SITES FOR A FEW HOURS THIS AFTERNOON...BEFORE VFR CEILINGS PREVAIL
AFTER 00Z.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
332 AM CST SUN JAN 20 2013
WI...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY
FOR WIZ017-029-032>034-041>044-053>055-061.
WIND CHILL ADVISORY UNTIL 9 AM CST THIS MORNING FOR WIZ017-029.
MN...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY
FOR MNZ079-086>088-094>096.
IA...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY
FOR IAZ008>011-018-019-029-030.
&&
SHORT TERM...HALBACH
LONG TERM...HALBACH
AVIATION...RABERDINGHazardous weather outlook, Jan 19, 4:30 AM CST, 23 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 430 AM CST SAT JAN 19 2013 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034-041>044- 053>055-061-201200- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE- FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TREMPEALEAU-VERNON-WABASHA- WINNESHIEK-WINONA- 430 AM CST SAT JAN 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT FOR LATE THIS AFTERNOON INTO THIS EVENING. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH ARE EXPECTED IN THE WAKE OF AN ARCTIC COLD FRONT PASSING THROUGH THE REGION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIND CHILLS WILL DROP DOWN TO 15 TO 20 BELOW ZERO SUNDAY MORNING AND TO 20 TO 30 BELOW ZERO FROM MONDAY MORNING THROUGH TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... NO ACTION NECESSARY. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. WIZ017-029-201200- CLARK-TAYLOR- 430 AM CST SAT JAN 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT FOR LATE THIS AFTERNOON INTO THIS EVENING. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH ARE EXPECTED IN THE WAKE OF AN ARCTIC COLD FRONT PASSING THROUGH THE REGION. THEN...A WIND CHILL ADVISORY IS IN EFFECT FROM MIDNIGHT THROUGH TOMORROW MORNING. THIS IS DUE TO THE COMBINATION OF COLD AIR AND WINDS OF 10 TO 20 MPH THAT WILL BRING WIND CHILL INDICES DOWN TO 20 TO 25 DEGREES BELOW ZERO. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIND CHILLS WILL AGAIN DROP DOWN TO BETWEEN 20 TO 30 DEGREES BELOW ZERO MONDAY MORNING THROUGH TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... NO ACTION NECESSARY. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. HALBACH
Nearby
Wind Chill Advisories in Wisconsin, 2013Wind Chill Advisories in Iowa, 2013Wind Chill Advisories in Minnesota, 2013Every wind chill advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.